MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 3-0 S/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 3-0 S/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X872H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).None known.How many devices demonstrated the alleged deficiency in each case? please specify by product code and lot number: unknown.Were there patient consequences? if yes, please explain.No.As of today, samples have been recovered for testing from (b)(6) centre.Product code: x872h- lot: sjbdsz: 7 ea.Product code: x832h- lot: tlbeqr: 22 ea.Additional information: was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study? unknown, ip-02430582.Device property of: none, device in possession of: none, ip-02430583.Device property of: none, device in possession of: none.
 
Event or Problem Description
It was reported that a patient underwent an urology procedure in 2025 and suture was used.During the procedure, i am writing this email to give some feedback shared by our urology surgeons regarding the ethibond 3-0.We have done penile plication procedures recently, and for the past two occasions, the 3-0 ethibond rb-1 has been breaking when they are tying a knot.While a 3-0 ethibond is quite a small suture, the surgeons believe it should not be breakable by their hands when tying a knot.We opened two sutures today, the 3-0 ethibond on rb1 ref no: (b)(4), lot: sjbdsz, and 3-0 ethibond sh ref no.(b)(4), lot: tlbeqr, and we were able to break it with medium effort.No adverse patient consequences were reported.Additional information was requested.

Brand Name
EB EXC GRN 30IN 3-0 S/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22556304
Report Number2210968-2025-08419
Device Sequence Number9681690
Product Code GAT
UDI-Device Identifier10705031058187
UDI-Public(01)10705031058187(17)270731(10)SJBDSZ
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX872H
Device Lot NumberSJBDSZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown